Two cases of acute dexmedetomidine withdrawal syndrome following prolonged infusion in the intensive care unit

@article{Kukoyi2013TwoCO,
  title={Two cases of acute dexmedetomidine withdrawal syndrome following prolonged infusion in the intensive care unit},
  author={A. Kukoyi and S. Coker and Ld Lewis and D. Nierenberg},
  journal={Human & Experimental Toxicology},
  year={2013},
  volume={32},
  pages={107 - 110}
}
Prolonged infusion of dexmedetomidine, an α2-adrenoreceptor agonist anesthetic used in the intensive care unit, produces a withdrawal syndrome of sympathetic over-activity, characterized by tachycardia, hypertension and agitation, but there is no recommended standard treatment for this syndrome. We describe two patients with a clinical diagnosis of acute dexmedetomidine withdrawal and its management with oral clonidine. We utilized the principle of managing acute drug withdrawal with longer… Expand
15 Citations
Effects of Clonidine on Withdrawal From Long-term Dexmedetomidine in the Pediatric Patient.
  • 23
  • PDF
The Impact of a Clonidine Transition Protocol on Dexmedetomidine Withdrawal in Critically Ill Pediatric Patients.
Clonidine as a strategy for discontinuing dexmedetomidine sedation in critically ill patients: A narrative review.
  • 1
Obstructive Sleep Apnea and Modifications in Sedation: An Update.
  • 2
...
1
2
...

References

SHOWING 1-9 OF 9 REFERENCES
Neurologic withdrawal symptoms following abrupt discontinuation of a prolonged dexmedetomidine infusion in a child.
  • J. Miller, C. Allen, P. Johnson
  • Medicine
  • The journal of pediatric pharmacology and therapeutics : JPPT : the official journal of PPAG
  • 2010
  • 19
  • PDF
Withdrawal from multiple sedative agent therapy in an infant: Is dexmedetomidine the cause or the cure?*
  • Cindy Darnell, J. Steiner, P. Szmuk, P. Sheeran
  • Medicine
  • Pediatric critical care medicine : a journal of the Society of Critical Care Medicine and the World Federation of Pediatric Intensive and Critical Care Societies
  • 2010
  • 30
Acute discontinuation syndrome from dexmedetomidine after protracted use in a pediatric patient
  • 48
Prolonged use of dexmedetomidine in an infant with respiratory failure following living donor liver transplantation
  • 36
A phase II study to evaluate the efficacy of dexmedetomidine for sedation in the medical intensive care unit
  • 176
Dexmedetomidine: are tolerance and withdrawal going to be an issue with long-term infusions?.
  • J. Tobias
  • Medicine
  • Pediatric critical care medicine : a journal of the Society of Critical Care Medicine and the World Federation of Pediatric Intensive and Critical Care Societies
  • 2010
  • 16
Acute postoperative clonidine withdrawal syndrome.
  • 40